Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 149, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 24, 2015, 9:49 PM CDT for Mercer County, Putnam County, Schuyler County, Missouri. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2015, 9:49 PM CDT (02:49 UTC)
- Expired
- Jun 24, 2015, 10:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Mercer County, MO, Putnam County, MO, Schuyler County, MO
The radar
The Des Moines radar (KDMX), 160 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 9:26 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.8 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -609 J/kg
- Mixed-layer LCL
- 1258 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 637 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
376
WUUS53 KEAX 250249
SVREAX
MOC129-171-197-250345-
/O.NEW.KEAX.SV.W.0149.150625T0249Z-150625T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
949 PM CDT WED JUN 24 2015
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MERCER COUNTY IN NORTH CENTRAL MISSOURI...
PUTNAM COUNTY IN NORTH CENTRAL MISSOURI...
SCHUYLER COUNTY IN NORTHEAST MISSOURI...
* UNTIL 1045 PM CDT
* AT 946 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 23 MILES NORTHEAST OF SEYMOUR TO 7 MILES NORTH OF
SEYMOUR TO 14 MILES WEST OF SEYMOUR...AND MOVING SOUTHEAST AT 45
MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
UNIONVILLE...LANCASTER...QUEEN CITY...GREENTOP...DOWNING...
POWERSVILLE...LUCERNE...LEMONS...LIVONIA...GLENWOOD AND
WORTHINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4060 9235 4035 9235 4034 9285 4039 9286
4038 9336 4058 9354
TIME...MOT...LOC 0248Z 309DEG 37KT 4098 9293 4078 9309
4068 9336
HAIL...1.00IN
WIND...70MPH
$$
BLAIR1 follow-up statement
250
WWUS53 KEAX 250335
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1035 PM CDT WED JUN 24 2015
MOC129-250344-
/O.CAN.KEAX.SV.W.0149.000000T0000Z-150625T0345Z/
MERCER MO-
1035 PM CDT WED JUN 24 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MERCER COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4035 9235 4034 9285 4039 9286 4039 9315
4058 9330 4060 9235
TIME...MOT...LOC 0334Z 304DEG 34KT 4074 9245 4054 9261
4044 9288
$$
MOC171-197-250345-
/O.CON.KEAX.SV.W.0149.000000T0000Z-150625T0345Z/
PUTNAM MO-SCHUYLER MO-
1035 PM CDT WED JUN 24 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SCHUYLER AND
PUTNAM COUNTIES UNTIL 1045 PM CDT...
AT 1031 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 16 MILES NORTH OF LANCASTER TO 6 MILES WEST OF
LANCASTER TO 5 MILES EAST OF UNIONVILLE...AND MOVING SOUTHEAST AT 40
MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LANCASTER...QUEEN CITY...DOWNING...GREENTOP...LIVONIA...GLENWOOD AND
WORTHINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4035 9235 4034 9285 4039 9286 4039 9315
4058 9330 4060 9235
TIME...MOT...LOC 0334Z 304DEG 34KT 4074 9245 4054 9261
4044 9288
HAIL...0.88IN
WIND...60MPH
$$
BLAIRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 6:21 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jun 24, 6:21 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 621 PM CDT Wed Jun 24 2015 .DISCUSSION... Issued at 405 PM CDT WED JUN 24 2015 Early morning convection has laid down a pretty obvious outflow boundary, which has interacted with the synoptic warm front to produce a rather stationary boundary which is oriented generally NW to SE from KAFK SEWD toward KVIH in central Missouri. South of this boundary conditions are rather warm and humid, with temperatures in the lower 90s, with dew points in the lower to middle 70s, quite a moist atmosphere. North and east of that boundary surface winds are backed to the east/southeast, with temps in the lower 80s and dew points in the upper 60s to lower 70s. Across central Iowa weak, elevated convection is ongoing, and has laid out a secondary outflow boundary generally in the KAFK to KLWD area. Given the gusty southeast winds behind the outflow boundary as well as a veering with height and increasing speed wind profile, shear through the deep column is rather high, with effective shear values between 45 and 55 kts across northern Missouri. Given the previously mentioned juicy atmosphere MLCAPE values are approaching 2500 to 3500 J/kg of instability and that number could go up in the next couple of hours. Needless to say the atmosphere has proper parameters for explosive supercell development across far northern Missouri into southern Iowa. That being said, the typical caveats apply regarding the capping inversion over the area. Areas mainly along and south of HWY 36 are generally too warm aloft for any convective activity to form, however, as you move north along the edge of that capping inversion storm activity becomes a little more likely, especially as you go into Iowa. Further helping the chances for convective initiation farther north is the proximity of a subtle vort max, more evident in the H7 level than the H5 level. Bottom line is that scattered thunderstorms are anticipated to form in central and southern Iowa within the next few hours. As was mentioned early supercellular conditions are present in this region, and should yield some significant hail and perhaps a threat for tornadoes, again, mainly north of HWY 36 and even more likely in southern Iowa. These storms however could move ESE into far northern Missouri, bringing a threat for severe weather, with all hazards possible for that area. Hi-Res convective models aren't doing a great job with consistency, so the exact scenario of how the next several hours will play out is a bit uncertain, but confidence is medium to high that after the initial supercells form the will eventually form a bow echo complex in SE Iowa and likely dive ESE overnight. This complex could bring a wind threat, as well as typical lightning concerns, as well as flooding concerns, with local streams still a bit swollen from recent rains. Expect this activity to eventually weaken overnight, perhaps keeping rain around for areas along and north of I-70 through the overnight hours into Thursday morning. Thursday will bring a pretty conditional threat for severe weather through the area. Short term models indicate that the synoptic boundary will shift southward overnight into Thursday and eventually set up near I-70. That being said, overnight convection could influence that boundary location. So the convective threat for Thursday will be influenced by that interaction between the synoptic boundary and the outflow. For now the thinking is that there will be an area of enhanced low level convergence near I-70, which will be the focus for convective development. While CAPE and shear will be ample for supercellular development the bigger threat for Thursday and Thursday night will be flooding and flash flooding. NAM indicates over 2 inches of PWAT in the vicinity of that boundary, which will allow for efficient rain rates. Further exacerbating that threat will be the shear vectors generally parallel to the boundary, which could cause some training of storms. Wherever these storms set up could see some localized flooding and flash flooding, but exactly where that boundary sets up is still a bit TBD. Will pass along flooding concerns to the overnight shift and allow them to assess Flood Watch concerns. Heat is still a concern on Thursday, mainly in the vicinity of the boundary. Moisture will likely pool right along that boundary, causing Heat Indices to rise into the upper 90s to lower 100s. Showers and thunderstorms could persist into Friday morning, but generally by Friday evening and Friday night the synoptic front/boundary should be south of the forecast area, allowing for cooler and drier air to move into the area. Surface ridge sets up for the weekend keeping things relatively dry and cool. By Monday the surface ridge moves east allow for southerly surface flow to bring moisture back into the area. While the mid level pattern doesn't look overly conducive to good precipitation/severe weather chances we will remain under relatively good mid level flow, so once the moisture makes its way back into the area storm chances will be on the increase, mainly through the early to middle part of next week. && .AVIATION...(For the 00Z TAFS through 00Z Thursday Evening) Issued at 618 PM CDT WED JUN 24 2015 VFR predominant conditions expected through the period. Primarily a wind forecast, with direction gradually veering ahead of the next front over the next 24 hours. Speeds should remain breezy overnight before relaxing some with the approach of the boundary. Convection tonight should remain north of terminals, with a trend of increasing convection near or at terminal tomorrow afternoon. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...Leighton AVIATION...Blair
Hazardous weather outlook, Jun 24, 4:13 AM CDT, 17 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 413 AM CDT WED JUN 24 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-250915- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 413 AM CDT WED JUN 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE NORTH OF ROUTE 36 EARLY THURSDAY MORNING. LARGE HAIL AND ISOLATED DAMAGING WIND GUSTS WILL BE POSSIBLE. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SEVERAL ROUNDS OF STORMS WILL BE POSSIBLE THROUGH FRIDAY. WIDESPREAD SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Special weather statement, Jun 24, 4:27 PM CDT, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL 427 PM CDT WED JUN 24 2015 KSZ025-057-060-102>105-MOZ011>014-020>025-028>033-037>040-043>046- 053-054-250900- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-HOLT-ANDREW-DE KALB-DAVIESS-BUCHANAN-CLINTON-CALDWELL- LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...OREGON... SAVANNAH...CAMERON...GALLATIN...JAMESPORT...ST. JOSEPH... PLATTSBURG...KINGSTON...HAMILTON...POLO...CHILLICOTHE... BROOKFIELD...MACON...LA PLATA...PARKVILLE...PLATTE CITY... WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...CARROLLTON... SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE... LEXINGTON...CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN... RAYMORE...HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA... BOONVILLE...BUTLER...RICH HILL...CLINTON 427 PM CDT WED JUN 24 2015 ...HOT AND HUMID CONDITIONS PERSIST THROUGH WEDNESDAY EVENING AND AGAIN ON THURSDAY... TEMPERATURES FOR THE REMAINDER OF WEDNESDAY EVENING WILL GENERALLY BE IN THE UPPER 90S TO LOWER 100S...BUT AS THE SUN GOES DOWN TEMPERATURES WILL COOL BACK INTO THE 70S FOR THE OVERNIGHT PERIOD. TEMPERATURES ON THURSDAY WILL ONCE AGAIN REACH THE LOWER TO MIDDLE 90S...MAINLY ALONG AND SOUTH OF HIGHWAY 36...AND ESPECIALLY ALONG AND SOUTH OF INTERSTATE 70. ONCE AGAIN THE HUMIDITY WILL CONTRIBUTE TO BRING HEAT INDICES UP TO THE UPPER 90S TO LOWER 100S. EXPOSURE TO THIS COMBINATION OF HEAT AND HUMIDITY FOR PROLONGE PERIODS MAY RESULT IN AN INCREASED RISK FOR HEAT RELATED ILLNESSES. NEVER LEAVE CHILDREN OR PETS UNATTENDED IN A VEHICLE...NOT EVEN FOR A MINUTE.
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 10:44 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Putnam, Schuyler | 46 min |
| Jun 24, 11:24 PM CDT | Flash Flood Warning | EAX | Putnam, Schuyler | 10 hr |
| Jun 24, 11:53 PM CDT | Special Weather Statement | EAX | Adair | 22 min |
| Jun 25, 12:35 AM CDT | Areal Flood Advisory | EAX | Adair | 6 hr |
| Jun 25, 1:00 AM CDT | Flash Flood Warning | EAX | Adair | 9 hr |
| Jun 25, 2:50 AM CDT | Areal Flood Advisory | EAX | Adair, Macon | 4 hr |
| Jun 25, 3:57 AM CDT | Flash Flood Watch | EAX | Adair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more | 32 hr |
| Jun 25, 7:34 AM CDT | River Flood Warning | EAX | Adair, Macon, Putnam, Schuyler | 69 hr |
| Jun 25, 7:34 AM CDT | River Flood Warning | EAX | Chariton, Macon | 5 days |
| Jun 25, 9:21 AM CDT | River Flood Warning | EAX | Cooper, Saline | 6 days |
| Jun 25, 9:21 AM CDT | River Flood Warning | EAX | Ray | 71 hr |
| Jun 25, 9:21 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 5 days |
| Jun 25, 9:21 AM CDT | River Flood Warning | EAX | Carroll, Chariton | 5 days |
| Jun 25, 9:21 AM CDT | River Flood Warning | EAX | Howard | 62 hr |
| Jun 25, 9:21 AM CDT | River Flood Warning | EAX | Cooper | 3 days |
| Jun 25, 9:21 AM CDT | River Flood Warning | EAX | Carroll | 3 days |
| Jun 25, 9:29 AM CDT | Areal Flood Warning | EAX | Adair, Putnam, Schuyler | 30 hr |
| Jun 25, 5:14 PM CDT | Special Weather Statement | EAX | Livingston | 16 min |
| Jun 25, 5:21 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Linn, Livingston | 24 min |
| Jun 25, 5:45 PM CDT | Special Weather Statement | EAX | Linn, Livingston | 30 min |
| Jun 25, 5:52 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Linn, Livingston | 38 min |
| Jun 25, 6:04 PM CDT | Special Weather Statement | EAX | Lafayette | 26 min |
| Jun 25, 6:28 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Linn, Macon, Randolph | 62 min |
| Jun 25, 6:35 PM CDT | Severe Thunderstorm Warning | EAX | Saline | 40 min |
| Jun 25, 6:51 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette | 39 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.